Texas, 2016

Damaging Wind in Texas, May 14, 2016

May 14, 2016 · NWS BRO · 1 event in 1 county or zone

Atmospheric energy combined with differential heating boundaries to kick off thunderstorm clusters across the ranchlands during the afternoon. Boundaries from these cells would spark further development across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
$50,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

Atmospheric energy combined with differential heating boundaries to kick off thunderstorm clusters across the ranchlands during the afternoon. Boundaries from these cells would spark further development across the region. One cell in particular became bow-shaped as it progressed through northern and central Hidalgo County, eventually dropping a 10 mile long, 2 mile wide (varying) downburst of 60 to 65 mph winds from 4 miles west of Hargill to 5 miles east of Edinburg. This downburst caused damage to numerous power poles, crops, as well as to at least three dozen homes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at May 14, 2:43 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, May 14, 2:43 PM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
343 PM CDT SAT MAY 14 2016

.SHORT TERM /Tonight through Sunday Night/...Multicellular
clusters of thunderstorms developed earlier this morning across
the Rio Grande Plains ahead of a weak mid level disturbance with
moist southeast trajectory in the low levels across deep south
Texas. This mid level disturbance will continue to march eastward
supporting shower and thunderstorm development across our CWA from
west to east for the remainder of the day. Good SBCAPE on the
order of 2000 J/KG per LAPS analysis across the CWA. Bulk shear
and mid level lapse rates are marginal so would expect a
continuance of multicellular cluster of convection. SPC has a
marginal risk for severe thunderstorms across the western half of
the CWA and this is reasonable. Movement of storms should preclude
any flood risk but localized flooding is possible around
clustering and training of storms. A general weakening of the
convection is expected as we head towards nightfall and the
disturbance weakens as well.

Another round of convection is expected later tonight across the
western sections of the CWA then spread east on Sunday.
Thunderstorms will form over northern Mexico aided by mid level
disturbances as the ridge to our west breaks down. The set up is
much like today: marginal CAPE, shear, and lapse rates. Therefore,
another marginal risk for severe storms is forecasted by SPC for the
western half of the CWA.

.LONG TERM /Monday through Saturday/...Low to mid level moisture
will continue to increase across the state Monday with the 500mb
trough across the southwest United States and northern Mexico.
There continues to be differences with the global models on the
timing of MCS features developing across portions of southwest and
south Texas Monday so will go with a consensus blend of the MOS
pops for Monday which shows the best chance for convection across
the northeastern portions of the CWA. A weak cold front is
expected to move into north TX Tues afternoon and another round of
convection is progged to develop across either southwest or
south-central TX and propagate into the Rio Grande plains Tues
night into Wednesday as the 500mb low across the southwest US
continues to allow upper level perturbations to move through the
southwest flow aloft. In addition...the front over central TX will
be a focus for low level convergence. Rain chances should increase
Wednesday into Wed night as a result as the boundary moves into
south TX. Rain chances will remain high Thursday before
diminishing Thurs night into Friday as the 500mb trough finally
moves through west TX and some subsidence increases across west
and southwest TX Friday as a 500mb ridge develops across the
southern plains by the end of the forecast period.
&&

.MARINE...
Now through Sunday night...High pressure will remain dominant over
the northwest Gulf through Sunday. The resulting light to moderate
southeast winds tonight will sustain low seas. Slightly stronger
southeast winds will develop Sunday as high pressure builds over the
Gulf and as surface pressure falls upstream. No advisories are
expected through the short term.

Monday through Thursday...Moderate to strong southeast winds will
prevail across the coastal waters Monday with surface low pressure
along the lee side of the Rockies and surface high pressure across
the eastern United States. Winds increase Monday night as the
strong pressure gradient along the lower Texas coast increases and
small craft advisories will likely be needed for the coastal
waters. The pressure gradient should weaken slightly Tuesday and
moderate southeast winds should prevail across the coastal waters
and should remain moderate Tues night as a weak cold front moves
into central TX. Winds will back to the east and diminish
Wednesday as the frontal boundary stalls across south TX. Light to
moderate east winds should veer to the southeast Thursday as the
stationary frontal boundary retreats northward as a warm front.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  74  84  76  87 /  20  30  20  20
BROWNSVILLE          74  85  75  88 /  20  30  30  20
HARLINGEN            74  88  75  91 /  20  40  30  20
MCALLEN              75  89  77  93 /  10  50  30  20
RIO GRANDE CITY      74  90  74  97 /  20  50  20  20
SOUTH PADRE ISLAND   75  80  76  83 /  20  20  20  20
&&

.BRO Watches/Warnings/Advisories...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

55/61/60/64
Hazardous weather outlook, May 14, 4:03 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
503 PM CDT SAT MAY 14 2016

TXZ248>257-151000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
503 PM CDT SAT MAY 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF DEEP
SOUTH TEXAS EARLY THIS EVENING LIKELY PRODUCING SMALL HAIL...
TORRENTIAL RAINFALL AND WIND GUSTS UP TO 40 TO 50 MPH. ISOLATED
SEVERE THUNDERSTORMS PRODUCING QUARTER TO GOLF BALL SIZE HAIL WILL
BE POSSIBLE THROUGH 9 PM. DEEP SOUTH TEXAS RESIDENTS SHOULD PAY
CLOSE ATTENTION TO THE LATEST WEATHER STATEMENTS AND WARNINGS FROM
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS MONDAY THROUGH
WEDNESDAY.

STRONG THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING.

GMZ130-132-135-150-155-170-175-151000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
503 PM CDT SAT MAY 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED STRONG THUNDERSTORMS PRODUCING SMALL HAIL AND
WIND GUSTS UP TO 35 KNOTS WILL BE POSSIBLE NEAR THE LOWER TEXAS
COASTLINE THROUGH 9 PM THIS EVENING. DEEP SOUTH TEXAS MARINERS
SHOULD PAY CLOSE ATTENTION TO THE LATEST WEATHER STATEMENTS AND
WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BROWNSVILLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

POSSIBLE SMALL CRAFT ADVISORY CONDITIONS MONDAY NIGHT AND
TUESDAY.

STRONG THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS EVENING.

In the hours before

Special weather statement, May 14, 1:07 PM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
207 PM CDT SAT MAY 14 2016

TXZ249-250-252-253-141945-
JIM HOGG TX-HIDALGO TX-BROOKS TX-STARR TX-
207 PM CDT SAT MAY 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STARR...SOUTHERN
BROOKS...NORTH CENTRAL HIDALGO AND SOUTHEASTERN JIM HOGG COUNTIES
UNTIL 245 PM CDT...

AT 206 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA REFORMA...OR 17 MILES SOUTHWEST OF RACHAL...MOVING NORTHWEST AT 10
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN RAFAEL RANCH AIRPORT...PUERTO RICO...SAN ISIDRO...LA REFORMA...SANTA
ELENA...EL COYOTE RANCH AIRPORT...LA GLORIA...DELMITA...PUESTA DEL SOL
AIRPORT AND DIAMOND O RANCH AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2678 9798 2673 9798 2672 9799 2653 9837
      2673 9861 2678 9857 2689 9856 2689 9842
      2692 9824
TIME...MOT...LOC 1906Z 126DEG 8KT 2673 9835

CASTILLO
Special weather statement, May 14, 1:08 PM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
208 PM CDT SAT MAY 14 2016

TXZ249-250-142000-
JIM HOGG TX-BROOKS TX-
208 PM CDT SAT MAY 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROOKS AND
NORTHEASTERN JIM HOGG COUNTIES UNTIL 300 PM CDT...

AT 208 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF RAMIREZ...OR 14 MILES WEST OF FALFURRIAS...MOVING
NORTHWEST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN BROOKS
AND NORTHEASTERN JIM HOGG COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2727 9852 2726 9826 2718 9821 2706 9832
      2721 9873 2734 9855 2734 9852
TIME...MOT...LOC 1908Z 136DEG 18KT 2720 9838

CASTILLO
Special weather statement, May 14, 1:23 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
223 PM CDT SAT MAY 14 2016

TXZ248-249-142015-
ZAPATA TX-JIM HOGG TX-
223 PM CDT SAT MAY 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ZAPATA AND WESTERN
JIM HOGG COUNTIES UNTIL 315 PM CDT...

AT 223 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF RANDADO...OR 12 MILES SOUTHWEST OF HEBBRONVILLE...
MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEBBRONVILLE...GRUY STADIUM...LAS LOMITAS...JIM HOGG COUNTY AIRPORT...
THOMPSONVILLE...SOUTH FORK ESTATES...RANDADO...HEBBRONVILLE HIGH SCHOOL
AND HEBBRONVILLE BORDER PATROL STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2734 9855 2734 9854 2690 9876 2718 9907
      2727 9900 2727 9880 2735 9880 2736 9863
      2734 9862 2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 1923Z 209DEG 21KT 2715 9877

CASTILLO
Special weather statement, May 14, 1:28 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
228 PM CDT SAT MAY 14 2016

TXZ248-142015-
ZAPATA TX-
228 PM CDT SAT MAY 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STARR...CENTRAL
ZAPATA AND SOUTHWESTERN JIM HOGG COUNTIES UNTIL 315 PM CDT...

AT 227 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF SIESTA SHORES...OR 9 MILES WEST OF LOPENO...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...LOPENO...MEDINA...ZAPATA MIDDLE SCHOOL...MORALES-SANCHEZ...LAS
PALMAS...ZAPATA HIGH SCHOOL...FALCON LAKE ESTATES...ZAPATA COUNTY PUBLIC
LIBRARY AND FALCON SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR FALCON LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2709 9920 2683 9895 2678 9895 2670 9900
      2661 9918 2667 9920 2672 9921 2675 9924
      2679 9924 2685 9927 2686 9929 2687 9932
      2692 9932 2694 9939 2696 9939 2698 9938
      2702 9942 2701 9943 2702 9945
TIME...MOT...LOC 1927Z 222DEG 21KT 2674 9926

CASTILLO
Special weather statement, May 14, 2:04 PM CST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
304 PM CDT SAT MAY 14 2016

TXZ249-250-142045-
JIM HOGG TX-BROOKS TX-
304 PM CDT SAT MAY 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR BROOKS AND EASTERN JIM HOGG
COUNTIES UNTIL 345 PM CDT...

AT 304 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF ENCINO...MOVING NORTH AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FALFURRIAS...ENCINO...HEBBRONVILLE...AGUA NUEVA...GRUY STADIUM...
FALFURRIAS FIRE STATION...FALFURRIAS JUNIOR HIGH SCHOOL...LAS LOMITAS...
SOUTH FORK ESTATES AND LA COLONIA PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2735 9862 2734 9862 2734 9859 2735 9859
      2734 9852 2727 9852 2726 9812 2692 9803
      2685 9864 2735 9876
TIME...MOT...LOC 2004Z 167DEG 13KT 2706 9824

CASTILLO
Special weather statement, May 14, 2:59 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
359 PM CDT SAT MAY 14 2016

TXZ250-253-142200-
HIDALGO TX-BROOKS TX-
359 PM CDT SAT MAY 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROOKS AND NORTH
CENTRAL HIDALGO COUNTIES UNTIL 500 PM CDT...

AT 359 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF EL COYOTE RANCH AIRPORT...OR 11 MILES NORTHWEST OF SAN
MANUEL...MOVING EAST AT 5 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN BROOKS
AND NORTH CENTRAL HIDALGO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2684 9800 2661 9803 2666 9832 2685 9832
TIME...MOT...LOC 2059Z 277DEG 5KT 2672 9819

BS

The radar

The Brownsville radar (KBRO), 88 km away, was scanning. The volume nearest the first event began at 22:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hidalgo

When
May 14, 4:35 PM CST to 4:55 PM CST
Where
Hidalgo County, 2.67 mi WNW of Hargill to 0.2 mi WNW of La Blanca
Measured
56 kt (64 mph) estimated gust
Property damage
$500,000
Crop damage
$50,000
Reported by
NWS Storm Survey
Coordinates
26.458, -98.062

Damage began along Farm to Market Road 490 west of Hargill, where a string of three power poles were blown down, as well as several 1 to 3 inch diameter mesquite limbs. Crops in a nearby grain field were also blown at an angle from northwest to southeast. Damage was more notable in colonias in the San Carlos area east of Edinburg, where one poorly anchored roof and one carport were lifted along Farm to Market 2182, and partial roof damage was noted to a single family home and multiple mobile (trailer) homes lost parts of their tin roofs. In all, according to county officials and additional surveys, at least three dozen homes sustained structural damage in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, May 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638607.